Alert archive / California / Gale Watches in 2017
Gale Watch 19, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Jul 14, 2017, 2:41 AM PDT. It took effect at Jul 15, 2017, 5:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 14, 2017, 2:41 AM PDT (09:41 UTC)
- In effect from
- Jul 15, 2017, 5:00 PM PDT
- Expired
- Jul 14, 2017, 9:08 PM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
613 WHUS76 KEKA 140941 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 241 AM PDT FRI JUL 14 2017 PZZ470-141745- /O.EXT.KEKA.SC.Y.0082.000000T0000Z-170716T1600Z/ /O.NEW.KEKA.GL.A.0019.170716T1600Z-170717T1600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 241 AM PDT FRI JUL 14 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT SUNDAY... ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING. * NORTHERLY WINDS 20 TO 30 KT WITH OCCASIONAL HIGHER GUSTS. GALE FORCE WIND GUSTS POSSIBLE FROM SUNDAY THROUGH SUNDAY NIGHT. * STEEP SEAS 6 TO 9 FT...BUILDING TO 10 TO 12 FT SUNDAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED,BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-141745- /O.EXT.KEKA.SC.Y.0082.000000T0000Z-170716T0400Z/ /O.NEW.KEKA.GL.A.0019.170716T0400Z-170717T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 241 AM PDT FRI JUL 14 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING. * NORTHERLY WINDS 20 TO 30 KT WITH OCCASIONAL HIGHER GUSTS...HIGHEST SOUTH OF CAPE MENDOCINO. GALE FORCE WIND GUSTS POSSIBLE SUNDAY THROUGH SUNDAY NIGHT. * STEEP SEAS 6 TO 9 FT...BUILDING TO 10 TO 12 FT SUNDAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED,BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ455-141745- /O.CON.KEKA.SC.Y.0082.000000T0000Z-170718T1200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 241 AM PDT FRI JUL 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * NORTHERLY WINDS 20 TO 30 KT...HIGHEST SOUTH OF CAPE MENDOCINO. * STEEP SEAS 6 TO 9 FT...BUILDING TO 10 TO 12 FT SUN AND MON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
408 WHUS76 KEKA 141524 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 824 AM PDT FRI JUL 14 2017 PZZ470-142330- /O.CON.KEKA.SC.Y.0082.000000T0000Z-170716T1600Z/ /O.CON.KEKA.GL.A.0019.170716T1600Z-170717T1600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 824 AM PDT FRI JUL 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * NORTHERLY WINDS 20 TO 30 KT WITH OCCASIONAL HIGHER GUSTS. GALE FORCE WIND GUSTS POSSIBLE FROM SUNDAY THROUGH SUNDAY NIGHT. * STEEP SEAS 6 TO 9 FT...BUILDING TO 10 TO 12 FT SUNDAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED,BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-142330- /O.CON.KEKA.SC.Y.0082.000000T0000Z-170716T0400Z/ /O.CON.KEKA.GL.A.0019.170716T0400Z-170717T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 824 AM PDT FRI JUL 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING... * NORTHERLY WINDS 20 TO 30 KT WITH OCCASIONAL HIGHER GUSTS... HIGHEST SOUTH OF CAPE MENDOCINO. GALE FORCE WIND GUSTS POSSIBLE SATURDAY NIGHT THROUGH SUNDAY NIGHT. * STEEP SEAS 6 TO 9 FT...BUILDING TO 10 TO 12 FT SUNDAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED,BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ455-142330- /O.CON.KEKA.SC.Y.0082.000000T0000Z-170718T1200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 824 AM PDT FRI JUL 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * NORTHERLY WINDS 15 TO 25 KT WITH GUSTS TO 30 MPH...HIGHEST NEAR CAPE MENDOCINO. * STEEP SEAS 6 TO 9 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
980 WHUS76 KEKA 142031 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 131 PM PDT FRI JUL 14 2017 PZZ470-150445- /O.EXT.KEKA.SC.Y.0082.000000T0000Z-170716T1200Z/ /O.EXT.KEKA.GL.A.0019.170716T1200Z-170718T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 131 PM PDT FRI JUL 14 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT SUNDAY... ...GALE WATCH NOW IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY AFTERNOON... * NORTHERLY WINDS 20 TO 30 KT WITH OCCASIONAL HIGHER GUSTS. GALE FORCE WIND GUSTS POSSIBLE FROM LATE SATURDAY NIGHT THROUGH MONDAY AFTERNOON. * STEEP SEAS 6 TO 9 FT...BUILDING TO 10 TO 12 FT SUNDAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED,BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-150445- /O.EXT.KEKA.SC.Y.0082.000000T0000Z-170716T0000Z/ /O.EXT.KEKA.GL.A.0019.170716T0000Z-170718T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 131 PM PDT FRI JUL 14 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT SATURDAY... ...GALE WATCH NOW IN EFFECT FROM SATURDAY AFTERNOON THROUGH MONDAY AFTERNOON... * NORTHERLY WINDS 20 TO 30 KT WITH OCCASIONAL HIGHER GUSTS... STRONGEST WINDS SOUTH OF CAPE MENDOCINO. GALE FORCE WIND GUSTS POSSIBLE SATURDAY AFTERNOON THROUGH MONDAY AFTERNOON. * STEEP SEAS 6 TO 9 FT...BUILDING TO 10 TO 12 FT SUNDAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED,BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ455-150445- /O.CON.KEKA.SC.Y.0082.000000T0000Z-170718T1200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 131 PM PDT FRI JUL 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * NORTHERLY WINDS 15 TO 25 KT WITH GUSTS TO 30 MPH...STRONGEST WINDS NEAR CAPE MENDOCINO. * STEEP SEAS 6 TO 9 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
897 WHUS76 KEKA 142122 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 222 PM PDT FRI JUL 14 2017 PZZ470-150530- /O.CON.KEKA.SC.Y.0082.000000T0000Z-170716T1200Z/ /O.CON.KEKA.GL.A.0019.170716T1200Z-170718T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 222 PM PDT FRI JUL 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY AFTERNOON... * NORTHERLY WINDS 20 TO 30 KT WITH OCCASIONAL HIGHER GUSTS. GALE FORCE WIND GUSTS POSSIBLE FROM LATE SATURDAY NIGHT THROUGH MONDAY AFTERNOON. * STEEP SEAS 6 TO 9 FT...BUILDING TO 10 TO 12 FT SUNDAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED,BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-150530- /O.CON.KEKA.SC.Y.0082.000000T0000Z-170716T0000Z/ /O.CON.KEKA.GL.A.0019.170716T0000Z-170718T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 222 PM PDT FRI JUL 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH MONDAY AFTERNOON... * NORTHERLY WINDS 20 TO 30 KT WITH OCCASIONAL HIGHER GUSTS... STRONGEST WINDS SOUTH OF CAPE MENDOCINO. GALE FORCE WIND GUSTS POSSIBLE SATURDAY AFTERNOON THROUGH MONDAY AFTERNOON. * STEEP SEAS 6 TO 9 FT...BUILDING TO 10 TO 12 FT SUNDAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED,BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ455-150530- /O.CON.KEKA.SC.Y.0082.000000T0000Z-170718T1200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 222 PM PDT FRI JUL 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * NORTHERLY WINDS 15 TO 25 KT WITH GUSTS TO 30 MPH...STRONGEST WINDS NEAR CAPE MENDOCINO. * STEEP SEAS 6 TO 9 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
786 WHUS76 KEKA 150408 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 908 PM PDT FRI JUL 14 2017 PZZ470-151215- /O.CON.KEKA.SC.Y.0082.000000T0000Z-170716T1200Z/ /O.UPG.KEKA.GL.A.0019.170716T1200Z-170718T0000Z/ /O.NEW.KEKA.GL.W.0038.170716T1200Z-170717T1600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 908 PM PDT FRI JUL 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... ...GALE WARNING IN EFFECT FROM 5 AM SUNDAY TO 9 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 5 AM SUNDAY TO 9 AM PDT MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * NORTHERLY WINDS 20 TO 30 KT WITH OCCASIONAL HIGHER GUSTS. SUNDAY MORNING WINDS WILL INCREASE 25 TO 35 KT WITH GUSTS TO 40 KT. * STEEP SEAS 6 TO 9 FT...BUILDING TO 10 TO 12 FT SUNDAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-151215- /O.CON.KEKA.SC.Y.0082.000000T0000Z-170716T0000Z/ /O.UPG.KEKA.GL.A.0019.170716T0000Z-170718T0000Z/ /O.NEW.KEKA.GL.W.0038.170716T0000Z-170717T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 908 PM PDT FRI JUL 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY... ...GALE WARNING IN EFFECT FROM 5 PM SATURDAY TO 9 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 5 PM SATURDAY TO 9 AM PDT MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * NORTHERLY WINDS 20 TO 30 KT WITH OCCASIONAL HIGHER GUSTS... STRONGEST WINDS NEAR CAPE MENDOCINO. GALE FORCE WIND GUSTS TO 40 KT SATURDAY AFTERNOON THROUGH MONDAY AFTERNOON. * STEEP SEAS 6 TO 9 FT...BUILDING TO 10 TO 12 FT SUNDAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-151215- /O.CON.KEKA.SC.Y.0082.000000T0000Z-170718T1200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 908 PM PDT FRI JUL 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * NORTHERLY WINDS 15 TO 25 KT WITH GUSTS TO 30 MPH...STRONGEST WINDS NEAR CAPE MENDOCINO. * STEEP SEAS 6 TO 9 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Jul 13, 3:30 PM PDT, 11 hours 11 minutes earlier.
Area forecast discussion, Jul 13, 3:30 PM PDT, 11 hours 11 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 330 PM PDT Thu Jul 13 2017 .SYNOPSIS...Coastal communities will remain under the influence of the marine layer for the next couple of days leading to seasonable temperatures and coastal clouds. Interior areas will see a subtle warming trend for the weekend. && .DISCUSSION...Day to day weather continues to be very consistent with only subtle changes in tempertures and cloud cover both along the coast and interior areas from the previous days. Given the little change in upper level pattern do not see any reason to bring significant changes into the forecast. Perhaps with a little more compression of the marine layer...this could lead to a little more late night and early morning fog...but clear out timing should remain the same. Interior areas may see a rise in afternoon temps by a few degrees (due to a little higher thickness values) over the next couple days but that is really the extent of any changes to the weather. The only other thing to mention is the outlying chance of thunderstorm activity on Saturday and then possibly Monday. Instability looks pretty good on Saturday with fairly high mid level lapse rates but the steering winds are exceptionally weak and moisture is limited. Have not added even a slight chance into the forecast for either day...but certainly has garnered some inner-office discussion. The upper level synoptic pattern looks strikingly similar to the 2008 event which promoted 1000's of cloud to ground lightning strikes and sparked numerous wildfires across the northern portion of the state. However some important ingredients from that event are not present with this weekends...such as a good strong tropical moisture tap and robust mid and upper level winds. Some isolated storms are certainly possible but confidence is even too low with that so have left them out of the official forecast (for now). JT && .AVIATION...Marine stratus continued this morning across the North Coast....mainly north of Cape Mendocino. Once again ACV & CEC dropped into IFR cigs but maintained mostly VFR vis. Therefore the stratus impacts on overall flight operations were quite low. The same pattern continues with afternoon sunshine as clouds slowly mix out, but then a return of lower clouds to the coast this evening. Inland areas will remain VFR && .MARINE...Strong north winds are expected to continue for the foreseeable future as California remains locked in a typical, stagnant summertime pattern. Winds will generally remain constant through late Friday, generally ranging between 15 and 25 kt with the strongest gusts located near and south of Cape Mendocino. As a result, seas will remain generally as they are now, with 3 to 5 ft seas across the protected inner waters and a steep 5 to 8 feet farther offshore and near Cape Mendocino. Winds will begin to increase early Saturday to around 25 to 35 kt, again with the strongests gusts near and south of the Cape. These stronger winds are then expected to last through early next week. As a result, seas will build back into the 8 to 12 foot range, and waves on the higher end of that range will be located across the offshore waters and near Cape Mendocino. /BRC && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 5 AM PDT Tuesday for PZZ455-470-475. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.